Author Topic: Off Clonazapam 4 months today after Rapid Detox at Coleman Clinic, Richmond VA  (Read 375 times)

[Buddie]

Hello Fellow BB,
 
Not really sure where I should put this? Guess I'm in the right spot? Today I am 4 months (120 days) off Clonazapam (.95mg) and I am so grateful to be free. On the morning June 3rd, while sitting in a patient detox room at Coleman clinic, I took my last dose of the Clonazapam poison. It seems like it has been a long 4 months, filled with ups and downs and many withdrawal symptoms, but here I am and things are slowly getting better. I have no cravings or desires to take any benzo ever again! I can't explain why this seemed to work for me, I have some theories but I am no scientist so anybody's guess is as good as mine. I'll share a bit of my detox story and if anyone has questions I'll try to the best of my abilities to answer your questions.

My husband and I flew into Richmond,VA on Saturday June 1,2019. I had arranged ahead of time to rent a house (in the Fan district) approx 6 blocks from the Coleman Clinic (4 blocks from a hospital as well) for 11 days. (This was a completely outpatient detox experience)We also had a rental car as well to make getting to and from easy. We spent the day on June 2nd visiting family and grocery shopping, stocking supplies for the stay bc I had no idea how this would go for me and well, my husband would have to eat even if I wasn't.

June 3- Checked in at clinic, met with intake clinician, EKG, blood work, urinalysis in A.M. Met with Dr. Coleman and discussed my past history of being on a benzo, family history. We also went thru the entire procedure over the next 7 days and what to expect, possible issues, discussed adjuct meds and when to use them. Dr Coleman hooked me up to a Curlin Medical (6000 CMS) pump and that was the beginning of my detox. Over 7 days I would receive 2mgs per day of Flumazenil via a lactacted ringer(spelling?) for a total of 14mgs over 7 days. Everyday we had a scheduled morning appointment to check vitals and discuss how I was progressing with Dr Coleman. Lyrica 75mg 2x dailyeach day
June 4- mild headache and a little dizziness
June 5- mild headache and a little dizziness,mild nausea after eating in a.m.
June 6- mild headache, mild dizziness, mild nausea. 1st Panic attack at 9:30p.m. lasted 5 hours, took propranolol as prescribed- hated it and didnt think it helped much. Did not sleep well that night.
June 7- Appetite is gone, felt nauseous, dizzy, blurred vision, headache comes and goes, several mild panic attacks with elevated blood pressure. (BTW The clinic loans you a digital blood pressure cuff to monitor your BP with, if it gets to a certain level they want you to call their emergency number to discuss what is going on with the doctor on call. I never called, my BP never went up enough to warrant it.)new IV bag of Flumazenil hooked up to finish treatment. Lyrica 75mg 1 time. Walked the block and tried to move as much as possible.
June 8-Felt like crap, diarrhea, more of the same from the day before and I hardly got any sleep, maybe 2 hours. Each day you visit the clinic, you are given a symptom survey to fill out and you give it to the Dr. they keep these as a medical record in addition to the daily visit, etc. Lyrica 50 mg 1 time
June 9- Felt like garbage,dizzy, tinnitus,nausea, diarrhea, benzo flu but no fever, 4 hours sleep, no Lyrica-felt better not taking it. Took short walks outside and felt a little bit better for it.
June 10th- Longer dr appt. unhooked from the pump(thank god!) Long discussion with Dr Coleman about 12 step-programs, continued counseling, discussed trip home and follow ups with drs at home. Slept 7 hours this night.
June 11th-  Woke up feeling like I had legs made of Jelly! Ate a light breakfast, some nausea, got out and walked a mile, felt dizzy the entire time. Showered, packed, flew home (8 hour trip) not much appetite but ate anyway.

After arriving home, over the next few days acute withdrawl gradually set in. Fatigue, insomnia,tremor, muscle weakness, reflux(BAD), felt like i was underwater, panic attacks, night sweats, muscle tension, muscle numbness, constipation, diarrhea, tinnitus, humming in my ears, cough, chest pain, muscle twitching, constant dizziness, memory issues, joint pain, back pain, insomnia, throat pain, and list just goes on and on.

Slowly things have improved, at 4 months I am still pushing thru some withdrawl symptoms such as: Broken sleep (I usually get 5-7 hours but last night only 4. Still have reflux problems, neck pain, back pain, weak/fatigued leg muscles at times if I have really poor sleep (if I have a really great night of sleep my muscles feel much better, but I will feel hung over when I wake up....go figure?!) mild headaches, poor short term memory at times, I have to get up to urinate a lot at night.

I am currently taking Melatonin 10mg (down from 13mg and tappering slowly) Hormone replacement therapy, Tylenol and mylanta. I am out walking with my dogs every morning about 1.5 miles and I try to get 10,000 steps in on my fitbit each day. Sometimes I make it, sometimes I dont. I try not to stress when I sleep poorly, bc there is always the next night. I try to eat well, but right now I LOVE CARBS!! I just try to keep it all in perspective and stay away from drama, and when I need to relax I pick up a book.
 
I am grateful to have gotten off of Clonazapam the way I have so far. 12 years and 4 months on this poison, 2.5 years of which was spent tapering and almost killed me (much thanks to my pcp who was of NO help during the process). 

I am taking things slowly....very,very slowly. Ill probably never fully trust a doctor again but I am thankful I pursued this option and that it has worked out for me.

One step at a time....[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

You are so right, one step at a time. I'm so happy!  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Congratulations baby steps!! You haveworkedhard I'm glad your 4 months free!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

How is your tinnitus. Mine has never gone away and is eating me alive or when did it subside?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hello All,
Thank you so much for the congrats! Still going good, staying as positive as I possibly can. The tinnitus is still with me, mine sounds like a low level white noise, I donít notice it much during the day as I stay as busy as possible. Itís very much in the background, I hear it more at night but can still sleep. Occasionally I have a higher pitched squealing noise but I pop my ears with pressure and stick my finger in the offending ear, pull down on the canal with my finger and it stops. This is almost always my left ear producing the loud squealing. The left side of my body seems to cause my most of my aggravation, pain and annoying side effects. Fatigue however, is in my legs only, comes and goes and worsens when I donít sleep well the night before. My biggest issue for now is reflux and throat weakness, pain, burning and now swallowing at times. Seems to come and go, Iím now taking Nexum for the acid reflux and pressure. Ugh!!! Fingers crossed this ends soon!!!! Stay positive!!!

One step at a time....[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

BTW the loud squealing is now much softer than it used to be during my accrue stage WD and only occurs a few times a week. So there is hope now if only the white noise will go away. That would be so grand!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.